Alert archive / Virginia / River Flood Warnings in 2013
River Flood Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Jul 13, 2013, 12:55 AM EDT for Sussex County, Virginia. It took effect at Jul 13, 2013, 2:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2013, 12:55 AM EDT (04:55 UTC)
- In effect from
- Jul 13, 2013, 2:00 AM EDT
- Expired
- Jul 13, 2013, 8:12 PM EDT
- In force
- 18 hr
- Issued by
- NWS Wakefield, VA
- Flood severity
- Minor
County Sussex County, VA
The radar
The Norfolk radar (KAKQ), 24 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nottoway River near Stony Creek (STYV2). The gauge peaked at 15.02 ft at Jul 13, 2013, 4:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02045500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
267 WGUS41 KAKQ 130455 FLWAKQ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD, VA 1255 AM EDT SAT JUL 13 2013 ...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... MEHERRIN RIVER AT LAWRENCEVILLE AFFECTING BRUNSWICK COUNTY NOTTOWAY RIVER NEAR STONY CREEK AFFECTING SUSSEX COUNTY FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-131655- /O.NEW.KAKQ.FL.W.0020.130713T0457Z-130714T0105Z/ /LAWV2.1.ER.130713T0457Z.130713T1200Z.130713T1905Z.NO/ 1255 AM EDT SAT JUL 13 2013 THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A * FLOOD WARNING FOR THE MEHERRIN RIVER AT LAWRENCEVILLE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:45 AM SATURDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY BEFORE 2 AM THIS MORNING AND CONTINUE TO RISE TO NEAR 15.7 FEET LATER IN THE MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.7 FEET ON MAR 2 1954. $$ VAC183-131655- /O.NEW.KAKQ.FL.W.0021.130713T0600Z-130714T0936Z/ /STYV2.1.ER.130713T0600Z.130713T1200Z.130714T0336Z.NO/ 1255 AM EDT SAT JUL 13 2013 THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A * FLOOD WARNING FOR THE NOTTOWAY RIVER NEAR STONY CREEK. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 AM SATURDAY THE STAGE WAS 14.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY AFTER EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 15.6 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * AT 16.0 FEET...LOWLANDS ON THE RIGHTHANDSIDE UPSTREAM OF THE GAGE BEGIN TO FLOOD. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.6 FEET ON NOV 13 2006. $$
3 follow-up statements
479 WGUS81 KAKQ 131103 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 703 AM EDT SAT JUL 13 2013 FOR THE APPOMATTOX BASIN...INCLUDING FARMVILLE...MATTOAX...MINOR FLOODING IS FORECAST. FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC007-049-147-131133- /O.CAN.KAKQ.FL.W.0018.000000T0000Z-130713T2100Z/ /FRMV2.1.ER.130712T1735Z.130713T0145Z.130713T0927Z.NO/ 703 AM EDT SAT JUL 13 2013 THE FLOOD WARNING IS CANCELLED FOR THE APPOMATTOX RIVER ABOVE FARMVILLE * AT 06:45 AM SATURDAY THE STAGE WAS 15.7 FEET * FELL BELOW FLOOD STAGE AT EARLY THIS MORNING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 16.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.2 FEET BY . THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.5 FEET ON DEC 14 2009. $$ VAC007-041-145-132303- /O.EXT.KAKQ.FL.W.0019.130715T0600Z-000000T0000Z/ /MTXV2.1.ER.130715T0600Z.130715T1800Z.000000T0000Z.NO/ 703 AM EDT SAT JUL 13 2013 THE FLOOD WARNING CONTINUES FOR THE APPOMATTOX RIVER AT MATTOAX * FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 06:30 AM SATURDAY THE STAGE WAS 18.8 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 22.0 FEET BY MONDAY EARLY AFTERNOON. * AT 21.0 FEET...AGRICULTURAL AND PASTURE LAND FLOODED. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 21.0 FEET ON JAN 21 2013. $$ VAC025-132303- /O.CON.KAKQ.FL.W.0020.000000T0000Z-130714T0105Z/ /LAWV2.1.ER.130713T0515Z.130713T1045Z.130713T1905Z.NO/ 703 AM EDT SAT JUL 13 2013 THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 06:45 AM SATURDAY THE STAGE WAS 16.0 FEET * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.5 FEET ON DEC 14 2009. $$ VAC183-132303- /O.CON.KAKQ.FL.W.0021.000000T0000Z-130714T0936Z/ /STYV2.1.ER.130713T0722Z.130713T1200Z.130714T0336Z.NO/ 703 AM EDT SAT JUL 13 2013 THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 06:30 AM SATURDAY THE STAGE WAS 15.0 FEET * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT 16.0 FEET...LOWLANDS ON THE RIGHTHANDSIDE UPSTREAM OF THE GAGE BEGIN TO FLOOD. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.0 FEET ON JUN 8 2013. $$
292 WGUS81 KAKQ 132009 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 409 PM EDT SAT JUL 13 2013 FOR THE APPOMATTOX BASIN...INCLUDING MATTOAX...MINOR FLOODING IS FORECAST. FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC007-041-145-140809- /O.EXT.KAKQ.FL.W.0019.130715T1000Z-130716T0815Z/ /MTXV2.1.ER.130715T1000Z.130715T2000Z.130716T0215Z.NO/ 409 PM EDT SAT JUL 13 2013 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE APPOMATTOX RIVER AT MATTOAX * FROM MONDAY MORNING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 04:00 PM SATURDAY THE STAGE WAS 18.9 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.7 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY BEFORE MIDNIGHT. * AT 21.0 FEET...AGRICULTURAL AND PASTURE LAND FLOODED. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 21.0 FEET ON JAN 21 2013. $$ VAC025-140809- /O.EXT.KAKQ.FL.W.0020.000000T0000Z-130714T0936Z/ /LAWV2.1.ER.130713T0515Z.130713T1930Z.130714T0336Z.NO/ 409 PM EDT SAT JUL 13 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 04:00 PM SATURDAY THE STAGE WAS 17.0 FEET * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 18.1 FEET ON DEC 27 2009. $$ VAC183-140809- /O.EXT.KAKQ.FL.W.0021.000000T0000Z-130714T1800Z/ /STYV2.1.ER.130713T0722Z.130714T0000Z.130714T1200Z.NO/ 409 PM EDT SAT JUL 13 2013 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 04:00 PM SATURDAY THE STAGE WAS 15.0 FEET * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * AT 16.0 FEET...LOWLANDS ON THE RIGHTHANDSIDE UPSTREAM OF THE GAGE BEGIN TO FLOOD. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.0 FEET ON JUN 8 2013. $$
890 WGUS81 KAKQ 140012 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 812 PM EDT SAT JUL 13 2013 FOR THE APPOMATTOX BASIN...INCLUDING MATTOAX...MINOR FLOODING IS FORECAST. FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND RIVER LEVELS ARE FORECASTED TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC007-041-145-141212- /O.CON.KAKQ.FL.W.0019.130715T1000Z-130716T0815Z/ /MTXV2.1.ER.130715T1000Z.130715T2000Z.130716T0215Z.NO/ 812 PM EDT SAT JUL 13 2013 THE FLOOD WARNING CONTINUES FOR THE APPOMATTOX RIVER AT MATTOAX * FROM MONDAY MORNING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 07:30 PM SATURDAY THE STAGE WAS 18.9 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.7 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY BEFORE MIDNIGHT. * AT 21.0 FEET...AGRICULTURAL AND PASTURE LAND FLOODED. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 21.0 FEET ON JAN 21 2013. $$ VAC025-141045- /O.EXT.KAKQ.FL.W.0020.000000T0000Z-130714T1045Z/ /LAWV2.1.ER.130713T0515Z.130713T2345Z.130714T0445Z.NO/ 812 PM EDT SAT JUL 13 2013 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 07:45 PM SATURDAY THE STAGE WAS 17.4 FEET * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 18.1 FEET ON DEC 27 2009. $$ VAC183-140042- /O.CAN.KAKQ.FL.W.0021.000000T0000Z-130714T1800Z/ /STYV2.1.ER.130713T0722Z.130713T1900Z.130713T1930Z.NO/ 812 PM EDT SAT JUL 13 2013 THE FLOOD WARNING IS CANCELLED FOR THE NOTTOWAY RIVER NEAR STONY CREEK * AT 07:30 PM SATURDAY THE STAGE WAS 14.7 FEET * FELL BELOW FLOOD STAGE AT LATE THIS AFTERNOON. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.0 FEET ON JUN 8 2013. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 10:04 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 12, 10:04 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1004 PM EDT FRI JUL 12 2013 .SYNOPSIS... COLD FRONT HAS STALLED ALONG THE COAST AND WILL REMAIN OVER THE REGION THROUGH SATURDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE EAST THIS WEEKEND AS THE FRONT DISSIPATES OVER THE AREA. HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THE LATEST WATER VAPOR IMAGERY INDICATES AN UPPER LOW CENTER NOW DROPPING SSW OVER THE APPALACHIAN PLATEAU AS UPPER RIDGING ENHANCES OVER THE WESTERN ATLANTIC. AT THE SURFACE...A 1014MB SURFACE LOW IS SITUATED OVER DE PER MSAS ANALYSIS...WITH A TROUGH AXIS/OLD COLD FRONT EXTENDING SSW ALONG THE COASTAL PLAIN. MUCH OF THE AREA IS NOW RAIN-FREE ASIDE FROM SOME SCATTERED SHOWERS OVER THE CHESAPEAKE BAY...PENINSULA...AND MIDDLE PENINSULA. GIVEN THIS...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR ALL THE LOCAL AREA. THE LATEST HRRR INDICATES THE AFOREMENTIONED SHOWERS SHOULD DISSIPATE SHORTLY AFTER MIDNIGHT...WITH ADDITIONAL SHOWERS DEVELOPING OVER NE NC/EXTREME SE VA LATE TONIGHT/EARLY SATURDAY MORNING AS SE FLOW RECOVERS AS THE TROUGH RETROGRADES WEST. THIS FLOW PATTERN COULD ALSO TRIGGER SOME SHOWERS OVER THE PIEDMONT LATER TONIGHT. OVERALL POPS SHOULD REMAIN ON THE LOW SIDE...30-40 PERCENT FOR THE AFOREMENTIONED AREAS...WITH 20 POPS ELSEWHERE. WARM AND HUMID CONDITIONS WILL CONTINUE WITH TEMPERATURES EXPECTED TO FALL INTO THE UPPER 60S/LOW 70S TONIGHT UNDER AN OVERCAST SKY. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... MODELS CONTINUE TO HANDLE THE MID/UPPER LEVEL PATTERN WELL THROUGH THE SHORT TERM. THE UPPER LOW WILL BECOME CUT OFF FROM THE FLOW TONIGHT/SAT MORNING...AS HIGH PRESSURE STRENGTHENS OVER THE CNTRL CONUS. THE LOW IS THEN PROGGED TO UNDERCUT THE RIDGE...PROGRESSING SWWD THROUGH THE SHORT TERM TOWARD THE SRN PLAINS. THIS WILL ALLOW UPPER/SFC HIGH PRESSURE TO BUILD INTO THE REGION SAT...AND REMAINING CENTERED OVER THE OH VALLEY THROUGH THE SHORT TERM. THE RESULT OVER THE LOCAL AREA WILL BE SUMMER LIKE CONDITIONS WITH THE STORM TRACK REMAINING WELL TO THE NORTH OF THE REGION. MOISTURE PLUME WILL MOVE INLAND AS UPPER LEVEL FLOW BECOMES SELY SAT...WITH BEST POPS ACROSS THE PIEDMONT SAT AFTERNOON. WHILE FORCING FOR ASCENT WILL BE SUBTLE...DIURNAL FORCING AND ABUNDANT MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS SAT AFTERNOON...WEST OF INTERSTATE 95. WILL KEEP MENTION OF SLIGHT CHANCE POPS FOR THE PIEDMONT SUN AFTERNOON...BUT BEST MOISTURE/DYNAMICS LOOKS TO BE WEST OF THE AREA. AREA WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE MON...BUT DO EXPECT MOISTURE TO ADVECT FROM THE WRN ATLANTIC INTO THE REGION. PRESENCE OF A WEAK LEE SIDE TROUGH AND SEA BREEZE BOUNDARIES UNDER WEAK FLOW ALOFT...MAY RESULT IN ISOLATED-WIDELY SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREA. WILL MAINTAIN SLIGHT CHANCE POPS DURING THE AFTERNOON FOR DIURNAL FORCING. NEAR SEASONABLE NORMAL TEMPS SAT UNDER CLEARING SKIES FROM E TO W. WARMING TREND WILL COMMENCE SUN AS STRONG HEIGHT RISES AND INCREASING LOW LEVEL THICKNESS VALUES PUSH TEMPS INTO THE LOW 90S. HOWEVER...SE FLOW WILL PREVENT TEMPS FROM REACHING THEIR FULL POTENTIAL (HIGHS GENERALLY IN THE LOW 90S). SLIGHTLY WARMER MONDAY AS WINDS BECOME MORE SLY (HIGHS IN THE LOW 90S). TEMPS ALONG THE COAST DURING THE SHORT TERM WILL BE SLIGHTLY COOLER. && .LONG TERM /TUESDAY THROUGH FRIDAY/... HOTTER AND DRIER WEATHER EXPECTED NEXT WEEK... MODELS ARE IN GOOD AGREEMENT SHOWING A STRONG H5 RIDGE (599DM) RESIDING OVER THE OHIO VALLEY TUESDAY/WEDNESDAY OF NEXT WEEK. THE RIDGE THEN SLOWLY SHIFTS EAST OVER THE MID-ATLANTIC REGION THURSDAY BEFORE MOVING EAST TO OFF THE CAROLINA COAST BY NEXT FRIDAY. THE POSITION AND STRENGTH OF THIS RIDGE POINTS TO A SPELL OF HOT WEATHER ACROSS THE LOCAL AREA NEXT WEEK WITH MAX TEMPS RUNNING ABOUT 1 STANDARD DEVIATION ABOVE NORMAL (MID 90S). THIS STAGNANT AIRMASS WILL ALSO RESULT IN WARM/MUGGY NIGHTS WITH LOWS IN THE MID/UPR 70S. LITTLE OPPORTUNITY FOR PCPN WILL OCCUR IN THIS PATTERN AS WELL OUTSIDE OF ISOLD CONVECTION OVER THE HIGHER TERRAIN TO OUR WEST OUR ALONG THE AFTN SEA BREEZE. WILL GO NO HIGHER THAN SLIGHT CHC (20%) POPS THROUGH THE PERIOD. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... A WEAK STNRY FRONT LINGERS OVER EASTERN VA AND NC WITH SHOWERS CONTINUING TO DEVELOP OVER THE BAY AND RIVERS. SHOWERS SHOULD AVOID THE TAF SITES THIS EVENING THOUGH REMAIN IN THE VCTY OF ORF AND PHF THROUGH 03Z. THE FRONT HAS MADE SFC WINDS SOMEWHAT VARIABLE THIS EVENING WITH WEAK NLY WINDS AT RIC AND SBY WHILE STATION OVER SE VA AND NE NC REMAIN SLY. WIND WILL RETURN A SLY DIRECTION AT RIC AND SBY OVERNIGHT. GIVEN THE AMOUNT OF LOW LEVEL MOISTURE FROM RECENT RAINS...LIGHT WINDS AND PROXIMITY OF THE FRONT SOME GUIDANCE SUGGEST A PERIOD OF IFR CEILINGS AT MOST TAF SITES ANYWHERE FROM 03Z-15Z. FOR THE MOST PART HAVE LIMITED IFR CEILING TO A PERIOD AFTER 06Z TO JUST AFTER 12Z. HEATING AND MIXING WILL GRADUALLY ERODE IFR CEILINGS THROUGH MID MORNING WITH A CONTINUOUS BKN030-040 THROUGH THE AFTERNOON. SCATTERED SHOWERS AND ISOLATED TSTMS SAT AFTERNOON WILL DEPEND ON FRONT AS IT WASHES OUT AND MOVES WEST. SCATTERED SHOWERS SATURDAY WILL END FROM EAST TO WEST AS THE BERMUDA HIGH BEGINS TO BUILD BACK IN FROM OFFSHORE LATER IN THE DAY. && .MARINE... NO HEADLINES EXPECTED THRU AT LEAST THIS WEEKEND. A FRONTAL BOUNDARY WILL REMAIN STALLED OVER THE DELMARVA INTO SE VA THROUGH SAT BEFORE DISSIPATING LATE IN THE DAY. WINDS HAVE BEEN SOMEWHAT VARIABLE THIS EVENING BECOMING NLY OVER THE MIDDLE AND UPPER BAY. FORECAST UPDATE REFLECTED THIS WIND SHIFT AS THE SURFACE LOW TRACKS INTO THE DELMARVA. WINDS WILL GRADUALLY BECOME SLY LATER TONIGHT. BY TOMORROW...THE DISSIPATING FRONT WILL ALLOW FOR S-SE WINDS 10-15 KT ALL WATERS WITH A FEW GUSTS TO 20 KT POSSIBLE ACROSS THE SOUTHERN COASTAL WATERS AND THE CURRITUCK SOUND. WAVES WILL REMAIN 1-2 FT WITH SEAS 2-3 FT THROUGH SAT. LATE SAT INTO THE MIDDLE OF NEXT WEEK...HIGH PRES WILL BUILD INTO AND OVER THE MID-ATLANTIC REGION. THIS WILL RESULT IN GENERALLY S-SW WINDS LESS THAN 15 KT. WAVES ON THE CHES BAY WILL CONTINUE TO AVERAGE 1 TO 2 FT...WITH SEAS 2 TO 3 FT ON THE OCEAN. && .HYDROLOGY... SEVERAL ROUNDS OF HEAVY RAINFALL HAS RESULTED IN RAPID RISES IN LOCAL RIVERS AND STREAMS. FLOOD WARNINGS ARE CURRENTLY IN EFFECT FOR THE APPOMATTOX RIVER AT FARMVILLE AND MATTOAX WHERE MINOR FLOODING IS FORECAST. THE LATEST FORECAST FOR RICHMOND WESTHAM KEEPS THE HIGHEST STAGE BELOW MINOR FLOOD THRESHOLDS. THE MEHERRIN RIVER NEAR LAWRENCEVILLE IS EXPECTED TO NEAR MINOR FLOOD STAGE LATE TONIGHT INTO SATURDAY MORNING. ADDITIONALLY...THE NOTTOWAY RIVER NEAR STONY CREEK WILL NEAR MINOR FLOOD STAGE OVERNIGHT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...SAM/AJZ NEAR TERM...AJZ/SAM SHORT TERM...SAM LONG TERM...JDM AVIATION...JEF/JAO MARINE...JDM/JAO HYDROLOGY...AKQ
Hazardous weather outlook, Jul 12, 9:26 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 926 PM EDT FRI JUL 12 2013 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-140130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 926 PM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-140130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 926 PM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 7:38 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT FRI JUL 12 2013
VAZ095>098-130015-
CHESAPEAKE-NORFOLK/PORTSMOUTH-SUFFOLK-VIRGINIA BEACH-
738 PM EDT FRI JUL 12 2013
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE CITY OF
VIRGINIA BEACH...CITY OF PORTSMOUTH...CITY OF CHESAPEAKE...CITY OF
SUFFOLK AND CITY OF NORFOLK THROUGH 815 PM EDT...
AT 735 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH LOCALIZED HEAVY RAIN ALONG A LINE EXTENDING FROM
CAPE HENRY TO 7 MILES SOUTHEAST OF MAGNOLIA...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF VIRGINIA BEACH TO 8 MILES SOUTHEAST
OF DOWNTOWN SUFFOLK...MOVING NORTH AT 10 MPH.
VIRGINIA WESLEYAN COLLEGE AROUND 740 PM EDT...
CRADOCK AROUND 745 PM EDT...
NORFOLK STATE UNIVERSITY AROUND 750 PM EDT...
DOWNTOWN PORTSMOUTH AND NORFOLK AROUND 755 PM EDT...
NORVIEW AROUND 800 PM EDT...
DOWNTOWN SUFFOLK AROUND 805 PM EDT...
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3659 7649 3677 7663 3690 7640 3693 7639
3693 7634 3697 7633 3697 7631 3699 7630
3698 7629 3697 7625 3694 7622 3692 7611
3695 7600 3693 7598
ZIMMERMANSpecial weather statement, Jul 12, 7:44 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
744 PM EDT FRI JUL 12 2013
VAZ091-094-130030-
NEWPORT NEWS/HAMPTON-YORK-
744 PM EDT FRI JUL 12 2013
...A THUNDERSTORM WITH HEAVY RAIN WILL MOVE ACROSS THE CITY OF
NEWPORT NEWS...CITY OF HAMPTON...CITY OF POQUOSON...AND YORK COUNTY
THROUGH 830 PM EDT...
AT 743 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR LANGLEY AFB...MOVING NORTH AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR MESSICK...AND...TABB AT 800 PM
EDT...POQUOSON AT 805 PM EDT...PLUM TREE ISLAND REFUGE AT 815 PM
EDT...DARE AT 830 PM EDT.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3709 7626 3706 7633 3704 7643 3708 7646
3722 7646 3723 7639 3718 7638 3718 7635
3715 7632 3713 7628 3711 7630
ZIMMERMANSpecial weather statement, Jul 12, 7:52 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
752 PM EDT FRI JUL 12 2013
VAZ088-089-130030-
SURRY-SUSSEX-
752 PM EDT FRI JUL 12 2013
...A NEARLY STATIONARY THUNDERSTORM WITH HEAVY RAIN WILL REMAIN
ACROSS SURRY AND SUSSEX COUNTIES THROUGH 830 PM EDT...
AT 748 PM EDT...DOPPLER RADAR INDICATED A STATIONARY THUNDERSTORM
PRODUCING HEAVY RAIN NEAR WAVERLY.
THE THUNDERSTORM WILL REMAIN NEAR TO SLIGHTLY NORTHWEST OF WAVERLY
THROUGH 830 PM EDT.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3698 7711 3709 7721 3711 7718 3711 7716
3717 7709 3714 7707 3704 7701
ZIMMERMANThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:55 AM EDT | River Flood Warning | AKQ | Brunswick | 38 hr |
| Jul 13, 8:11 AM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth, City of Suffolk, City of Virginia Beach | 64 min |
| Jul 13, 9:54 AM EDT | Special Weather Statement | AKQ | Northampton | 66 min |
| Jul 13, 11:08 AM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 52 min |
| Jul 13, 1:49 PM EDT | Special Weather Statement | AKQ | Henrico, Prince George, City of Hopewell, City of Richmond | 56 min |
| Jul 13, 2:29 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Sussex, City of Emporia | 61 min |
| Jul 13, 2:33 PM EDT | Special Weather Statement | AKQ | Prince George, Southampton, Surry, Sussex, City of Colonial Heights, City of Hopewell and 1 more | 57 min |
| Jul 13, 3:28 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, James City, King and Queen, King William, New Kent and 5 more | 62 min |
| Jul 13, 3:32 PM EDT | Special Weather Statement | AKQ | Amelia | 58 min |
| Jul 13, 3:36 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 39 min |
| Jul 13, 4:31 PM EDT | Special Weather Statement | AKQ | Caroline, Essex, Hanover, King and Queen, King William, Richmond | 59 min |
| Jul 13, 5:27 PM EDT | Special Weather Statement | AKQ | Caroline, Richmond, Westmoreland | 33 min |
Nearby
River Flood Warnings in Virginia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.